Alert archive / Florida / Gale Warnings in 2012

Gale Warning 1, NWS Tampa Bay, FL

December 20, 2012

NWS Tampa Bay, FL issued this gale warning at Dec 20, 2012, 4:04 PM EST. It took effect at Dec 20, 2012, 7:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 4:04 PM EST (21:04 UTC)
In effect from
Dec 20, 2012, 7:00 PM EST
Expired
Dec 21, 2012, 1:13 PM EST
In force
18 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WHUS72 KTBW 202104
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
404 PM EST THU DEC 20 2012

...A STRONG COLD FRONT WILL USHER IN GALE FORCE WIND GUSTS AND
BUILDING SEAS TONIGHT...

.A COLD FRONT WILL MOVE SOUTH THROUGH THE EASTERN GULF WATERS
TONIGHT AND EARLY FRIDAY. SOUTH TO SOUTHWEST WINDS OF AROUND 20
KNOTS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST AND NORTH
AND INCREASE TO 25 KNOTS WITH GUSTS TO GALE FORCE BEHIND THE
FRONT LATER TONIGHT AND FRIDAY.

GMZ870-873-211100-
/O.UPG.KTBW.GL.A.0001.121221T0000Z-121221T2100Z/
/O.NEW.KTBW.GL.W.0001.121221T0000Z-121221T2100Z/
/O.EXB.KTBW.SC.Y.0032.121221T2100Z-121222T1500Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
404 PM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST
SATURDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS AROUND 20 KNOTS WILL SHIFT TO
  THE NORTHWEST AND INCREASE TO AROUND 25 KNOTS WITH FREQUENT
  GUSTS TO GALE FORCE AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY
  AFTERNOON.

* SEAS: SEAS WILL BUILD UP TO 10 FEET BY EARLY FRIDAY THEN SLOWLY
  SUBSIDE FRIDAY NIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ830-850-853-856-876-211100-
/O.CON.KTBW.SC.Y.0032.121221T0000Z-121222T1500Z/
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
404 PM EST THU DEC 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST SATURDAY. 

* WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF AROUND 20 KNOTS
  WILL SHIFT TO THE NORTHWEST AND NORTH AND INCREASE TO 20 TO 25
  KNOTS WITH GUSTS TO GALE FORCE POSSIBLE LATER TONIGHT AND
  FRIDAY. SEAS WILL BUILD TO 5 TO 8 FEET...BUT UP TO 10 FEET
  BEYOND 20 NM FROM THE COAST. ROUGH CONDITIONS ARE EXPECTED IN
  EXPOSED PORTIONS OF TAMPA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPA
3 follow-up statements
694 
WHUS72 KTBW 210904
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
404 AM EST FRI DEC 21 2012

...A STRONG COLD FRONT HAS EXITED THE AREA LEAVING GALE FORCE
WIND GUSTS AND BUILDING SEAS BEHIND...

.A COLD FRONT HAS MOVED OUT OF THE WATERS EARLY THIS MORNING AND
WILL EXIT SOUTHEAST FLORIDA EARLY TODAY AS HIGH PRESSURE BEGINS
MOVING IN FROM THE WEST.

GMZ870-873-212130-
/O.CON.KTBW.GL.W.0001.000000T0000Z-121221T2100Z/
/O.CON.KTBW.SC.Y.0032.121221T2100Z-121222T1500Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
404 AM EST FRI DEC 21 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST SATURDAY. 

* WINDS: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO GALE FORCE
  THROUGH FRIDAY AFTERNOON.

* SEAS: SEAS WILL BE UP TO 10 FEET TODAY THEN SLOWLY SUBSIDE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ830-850-853-856-876-212130-
/O.CON.KTBW.SC.Y.0032.000000T0000Z-121222T1500Z/
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
404 AM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS AND WAVES: NORTH WINDS OF 20 TO 30 KNOTS THROUGH TONIGHT
  THEN BEGIN TO DIMINISH SATURDAY. SEAS WILL BE UP TO 7 FEET...BUT UP
  TO 10 FEET BEYOND 20 NM FROM THE COAST. CHOPPY CONDITIONS ARE
  EXPECTED IN EXPOSED PORTIONS OF TAMPA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
340 
WHUS72 KTBW 211431
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
931 AM EST FRI DEC 21 2012

...HAZARDOUS BOATING CONDITIONS ONGOING OVER THE EASTERN GULF
OF MEXICO IN THE WAKE OF A COLD FRONT...

.A COLD FRONT MOVED SOUTH OF THE FORECAST WATERS EARLIER THIS
MORNING. STRONG ADVISORY LEVEL NORTHWEST TO NORTH WINDS IN THE
WAKE OF THIS FRONT WILL CONTINUE THROUGH TONIGHT OVER THE COASTAL
WATERS OF THE EASTERN GULF OF MEXICO. WIND GUSTS TO GALE FORCE
ARE LIKELY AT TIMES THROUGH THE AFTERNOON.

GMZ870-873-212200-
/O.CON.KTBW.GL.W.0001.000000T0000Z-121221T2100Z/
/O.CON.KTBW.SC.Y.0032.121221T2100Z-121222T1500Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
931 AM EST FRI DEC 21 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST SATURDAY. 

* WINDS: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO GALE FORCE 
  THROUGH FRIDAY AFTERNOON. 

* SEAS: SEAS WILL BE UP TO 11 FEET THROUGH EARLY EVENING...AND
  THEN SLOWLY SUBSIDE TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ830-850-853-856-876-212200-
/O.CON.KTBW.SC.Y.0032.000000T0000Z-121222T1500Z/
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
931 AM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS AND WAVES: NORTH WINDS OF 20 TO 30 KNOTS THROUGH TONIGHT
  THEN DIMINISHING SLOWLY SATURDAY. SEAS WILL BE UP TO 8 FEET...
  BUT UP TO 11 FEET BEYOND 20 NM FROM THE COAST. CHOPPY TO ROUGH
  CONDITIONS ARE EXPECTED IN EXPOSED PORTIONS OF TAMPA BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
218 
WHUS72 KTBW 211813
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
113 PM EST FRI DEC 21 2012

...HAZARDOUS BOATING CONDITIONS ONGOING OVER THE EASTERN GULF OF
MEXICO IN THE WAKE OF A COLD FRONT...

.STRONG ADVISORY LEVEL NORTHWEST TO NORTH WINDS IN THE WAKE OF
A COLD FRONT WILL CONTINUE THROUGH TONIGHT OVER THE COASTAL WATERS OF
THE EASTERN GULF OF MEXICO. WIND GUSTS WILL APPROACH 30 KNOTS AT
TIMES...HOWEVER FREQUENT GUSTS TO GALE FORCE ARE NO LONGER EXPECTED.

GMZ870-873-220300-
/O.CAN.KTBW.GL.W.0001.000000T0000Z-121221T2100Z/
/O.EXT.KTBW.SC.Y.0032.121221T1813Z-121222T1500Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
113 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED
THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
10 AM EST SATURDAY. 

* WINDS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS THROUGH THIS EVENING. WINDS BECOMING NORTH OVERNIGHT AND
  DECREASING TO AROUND 20 KNOTS BY MORNING.

* SEAS: SEAS WILL BE UP TO 11 FEET THROUGH THE EVENING...AND THEN
  SLOWLY SUBSIDE LATER TONIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ830-850-853-856-876-220300-
/O.CON.KTBW.SC.Y.0032.000000T0000Z-121222T1500Z/
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
113 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS THROUGH
  TONIGHT THEN DIMINISHING SLOWLY SATURDAY. WINDS WILL GUST TO
  NEAR 30 KNOTS AT TIMES THROUGH THIS EVENING. 

* SEAS: UP TO 8 FEET... BUT UP TO 11 FEET BEYOND 20 NM FROM THE
  COAST. CHOPPY TO ROUGH CONDITIONS IN EXPOSED PORTIONS OF TAMPA
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this gale warning went out at Dec 20, 2:15 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 20, 2:15 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
215 PM EST THU DEC 20 2012

...MUCH COLDER AIR ARRIVING FOR FRIDAY AND THE WEEKEND...

...HAZARDOUS BOATING CONDITIONS DEVELOPING TONIGHT OVER
THE EASTERN GULF OF MEXICO WATERS...

.SYNOPSIS...
18Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS AN AMPLIFIED UPPER LEVEL
PATTERN ACROSS THE CONUS THIS MORNING. FROM WEST TO EAST WE FIND
LONGWAVE RIDGING IN PLACE FROM THE 4-CORNERS REGION NORTHWARD
THROUGH THE INTERMOUNTAIN WEST...WITH THE FLOW THEN QUICKLY TURNING
BACK TO THE SOUTH INTO A SHARP AND IMPRESSIVE LONGWAVE TROUGH OVER
THE CENTRAL PORTION OF THE CONTINENT. THIS ENERGY IS SUPPORTING A
SIGNIFICANT AREA OF SURFACE LOW PRESSURE MOVING TROUGH THE UPPER
MIDWEST/GREAT LAKES REGION WITH A TRAILING COLD FRONT BACK DOWN TO
THE NORTHEAST GULF COAST. THIS SYSTEM IS PROVIDING ALL KINDS OF
WEATHER FROM BLIZZARD CONDITIONS NORTH AND WEST OF THE LOW TRACK TO
SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT TO THE SOUTH AND EAST.
THE IMPRESSIVE HEIGHT FALLS OVER THE CENTRAL STATES ARE FORCING A
SHORT-TERM DOWNSTREAM AMPLIFICATION TO THE RIDGE OVER THE ATLANTIC
SEABOARD. THIS RIDGE WILL BE QUICKLY TRANSLATING EASTWARD INTO THE
WESTERN ATLANTIC AS THE UPPER TROUGH TAKES OVER TONIGHT.

CLOSER TO HOME...STACKED RIDGING THAT HAS BEEN IN PLACE OVER THE FL
PENINSULA CONTINUES TO EXIT TO OUR EAST AS THE SOUTHERN PORTION OF
THE UPPER TROUGH AXIS MOVES ALONG THE NORTHERN GULF COAST. LOW LEVEL
FLOW HAS SHIFTED TO THE SOUTHEAST/SOUTH BETWEEN THE SURFACE HIGH TO
OUR EAST AND A POTENT COLD FRONT CROSSING THE FLORIDA
PANHANDLE/EASTERN GULF. LATE THIS AFTERNOON (GENERALLY AFTER 4-5 PM
PM)...LARGE SCALE SYNOPTIC SUPPORT/QG FORCING AHEAD OF THE UPPER
TROUGH WILL BEGIN TO OVERSPREAD THE NATURE COAST ZONES. AT THE SAME
TIME LOW LEVEL CONVERGENCE/FOCUS AHEAD OF THE FRONT WILL ALSO BE
INCREASING AND MAY RESULT IN A FEW SHOWERS FOR EARLY EVENING AHEAD
OF THE MAIN CONVECTIVE BAND. SHOWERS (IF ANY) BEFORE SUNSET SHOULD
BE CONFINED TO LEVY/CITRUS COUNTY.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

TONIGHT...QUICK MOVING COLD FRONT WILL ENTER THE FORECAST AREA AFTER
SUNSET AND BE WELL OFF TO OUR SOUTH AND EAST BEFORE DAWN. SYNOPTIC
SUPPORT FOR LIFT AHEAD OF THE TROUGH WILL QUICKLY INCREASE AFTER 00Z
WITH A MAXIMUM NORTH OF THE I-4 CORRIDOR. THIS SUPPORT WILL AID
IMPRESSIVE LOW LEVEL FOCUS ALONG THE FRONTAL BOUNDARY TO SUPPORT
WHAT IS EXPECTED TO BE A NARROW BUT SOLID BAND OF SHOWERS/EMBEDDED
STORMS MOVING ACROSS THE NATURE COAST/TAMPA BAY AREA BETWEEN
7PM-2AM. RETURN FLOW PERIOD AHEAD OF THIS FRONT IS SHORT AND
THEREFORE OVERALL INSTABILITY IS REALLY LACKING. THE LACK OF COLUMN
INSTABILITY SHOULD LIMIT THE DEEP CONVECTION...WITH A MORE SHALLOW
CONVECTIVE MODE EXPECTED. LOOKING AT ALL THE 00Z/12Z HIRES
CONVECTION ALLOWING MODELS AVAILABLE...NONE ARE PRODUCING ANY
IMPRESSIVE UPDRAFT STRENGTHS...WHICH LENDS CONFIDENCE TO ONLY A
MARGINAL LOW END SEVERE THREAT OVER THE NORTHERN HALF OF THE
FORECAST AREA. HOWEVER...LOW LEVEL JET OF 40-50KTS DOES BRIEFLY DIP
DOWN INTO THE NATURE COAST THIS EVENING. IF THERE ARE ANY ISOLATED
DAMAGING WIND GUSTS IT WILL LIKELY BE WITH STORMS TAPPING THIS
MOMENTUM. BAND OF SHALLOW CONVECTION QUICKLY TRANSLATES SOUTH AND
EAST FROM THE I-4 CORRIDOR AFTER 2AM AND SHOULD BE OUT OF OUR ZONES
BEFORE SUNRISE. WIND FIELDS AND DYNAMICS FOR OVERALL LIFT ARE MUCH
LESS IMPRESSIVE ACROSS THE SOUTHERN ZONES...AND DO NOT ANTICIPATE
ANY SEVERE THREAT...OR EVEN MUCH THUNDER (IF ANY). THE FRONTAL
PASSAGE TONIGHT LOOKS TO BE FAIRLY NOTICEABLE WITH GUIDANCE SHOWING
A QUICK WINDSHIFT TO THE NW AND SOME GUSTY CONDITIONS DEVELOPING...
ESPECIALLY NEAR THE COAST. BIG TEMPERATURE GRADIENT BY SUNRISE
ACROSS THE FORECAST AREA. THE FRONT WILL JUST BE EXITING AREAS LIKE
FT MYERS WHERE TEMPS WILL STILL BE 55-60...HOWEVER UP TOWARD
LEVY/CITRUS/SUMTER COUNTIES WHERE A LONGER DURATION OF CAA WILL BE
ONGOING...TEMPS WILL BE DOWN INTO THE 40S. WINDCHILL VALUES ARE
FORECAST IN THE UPPER 30S TO NEAR 40 THIS FAR NORTH FOR THE EARLY
MORNING HOURS.

FRIDAY/FRIDAY NIGHT...
COLD/DRY AIR ADVECTION CONTINUES TO ARRIVE ON GUSTY NORTHWEST WINDS.
DESPITE GOOD MIXING AND ABUNDANT SUNSHINE...THE CAA WILL HELP KEEP
THE TEMPERATURE RISE IN CHECK. HIGH TEMPERATURES NORTH OF THE I-4
CORRIDOR WILL STRUGGLE TO REACH 60...WHILE FURTHER SOUTH LOWER/MID
60S IS ABOUT IT. SEVERAL POTENTIAL ADVISORY PRODUCTS THAT WILL NEED
TO BE CONSIDERED FOR FRIDAY WITHIN THE NEXT FORECAST PACKAGE INCLUDE
A LAKE WIND ADVISORY...HIGH SURF ADVISORY...AND RIP CURRENT PRODUCT.
FRIDAY NIGHT THINGS REALLY BEGIN TO COOL DOWN. VERY DRY AIR AND
NORTHERLY COLD AIR DRAINAGE DOWN THE PENINSULA WILL ALLOW SOME
LOCATIONS TO FALL BELOW FREEZING...ESPECIALLY FOR NATURE COAST
ZONES. GUIDANCE IS IN AGREEMENT IN BRINGING TEMPS DOWN TO NEAR
FREEZING EVEN FOR OUR INLAND SOUTHERN ZONES. CONFIDENCE IN A LIGHT
FREEZE IS LOWER FOR THESE SOUTHERN ZONES AS MOS IS FAMOUS FOR BEING
TOO COLD WITH THE FIRST ADVECTION NIGHT BEHIND A COLD FRONT. RIDGE
POSITION IS NOT FAVORABLE FOR DE-COUPLING OF THE BOUNDARY LAYER...SO
NO SIGNIFICANT RADIATIONAL COOLING CONTRIBUTION IS EXPECTED. WILL
NOT DEVIATE MUCH FROM A MAV/MET BLEND FOR NOW...BUT WILL HOLD OFF ON
EXPANDING THE CURRENT FREEZE WATCH FURTHER SOUTH UNTIL CONFIDENCE
INCREASES. HOWEVER...WITH SOME WINDS STILL FORECAST...WILL HAVE TO
CONSIDER THE NEED FOR WIND CHILL ADVISORIES AFTER MIDNIGHT FRI NIGHT
INTO EARLY SAT MORNING.

SATURDAY/SATURDAY NIGHT...
HEIGHTS CONTINUE TO RISE IN THE WAKE OF THE DEPARTING TROUGH AND
SHOULD SEE A DECENT DIURNAL SWING BACK INTO THE 60S WITH NEAR 100%
OF THE POSSIBLE SUNSHINE. SURFACE HIGH PRESSURE WILL BE CLOSING IN
DURING THE DAY KEEPING WINDS LIGHTER. THIS FACT ALONE SHOULD HELP
SATURDAY FEEL WARMER. SURFACE HIGH CENTER SETTLES OVER THE REGION
SATURDAY NIGHT. THE LIGHT WINDS AND DRY LOWER LEVELS WILL HELP SETUP
GOOD RADIATIONAL COOLING CONDITIONS. EXPECT A QUICK TEMPERATURE DROP
IN THE EVENING HOURS AND MANY SPOTS AWAY FROM THE COAST MAY AGAIN
APPROACH FREEZING. ONLY CONCERN IS THAT SOME NWP GUIDANCE IS SHOWING
THE POTENTIAL FOR SOME INCREASING HIGH CLOUDS AFTER MIDNIGHT. HAVE
SEEN TIMES WHEN THIS HIGHER LEVEL MOISTURE CAN SLOW THE RADIATIONAL
PROCESS...BUT THE SETUP HAS TO BE JUST RIGHT. AGAIN WILL NOT DEVIATE
FAR FROM THE MOS NUMBERS SINCE THERE IS STILL TIME TO MONITOR.

&&

.LONG TERM (SUNDAY THROUGH NEXT WEDNESDAY)...
THE PERIOD BEGINS WITH AN UPPER RIDGE OVER THE PLAINS STATES AND AN
UPPER TROUGH OFF THE EAST U.S. COAST WHILE A SURFACE HIGH SPRAWLS
ACROSS THE GULF REGION.

THROUGH MON...THE RIDGE FLATTENS AS IT SLIDES EAST WITH A SHORT WAVE
TROUGH OVER THE SE U.S. THE SURFACE HIGH MOVES EAST OUT OVER THE
ATLANTIC BUT RIDGES BACK TO THE GULF AS A SURFACE BOUNDARY SAGS IN
ALONG THE GULF COAST. BOTH THE LATEST ECMWF AND GFS ARE IN FAIRLY
GOOD AGREEMENT ALTHOUGH THE ECMWF IS THE MORE ROBUST. HOWEVER BOTH
KEEP THE BOUNDARY NORTH OF THE AREA.

TUE-WED...THE UPPER RIDGE SLIDES OUT OVER THE ATLANTIC AND BUILDS
NORTHWARD. AN UPPER TROUGH/LOW MOVES OUT OF THE GREAT BASIN AND
ACROSS THE ROCKIES/CENTRAL PLAIN TO THE MISSISSIPPI VALLEY REGION
WITH AN ASSOCIATED COLD FRONT STRETCHING ACROSS THE GULF COAST INTO
THE CENTRAL GULF. THE ATLANTIC HIGH CONTINUES TO RIDGE INTO THE
EASTERN GULF.

THE FORECAST WILL INITIALLY BE CLEAR COLD AND DRY. A FREEZE WATCH OR
WARNING IS LIKELY SUN MORNING AND POSSIBLE MON MORNING...MAINLY
ACROSS THE NORTH. WHEN THE SURFACE HIGH MOVES OUT OVER THE ATLANTIC
MON THE LOW LEVEL FLOW BECOMES MORE NE AND EAST...PROVIDING A WARMER
AND MORE MOIST AIR MASS. THE FLOW CONTINUES TO VEER...SE ON TUE AND
SOUTHERLY BY WED WITH ENOUGH OF AN INCREASE IN MOISTURE...ALONG WITH
THE APPROACHING TROUGH/FRONT...TO SUPPORT A SLIGHT CHANCE OF SHOWERS
WED.

&&

.AVIATION...
STRONG COLD FRONT WILL BE PRECEDED BY A LINE OF SHOWERS AND
THUNDERSTORMS TONIGHT...THEN FOLLOWED BY GUSTY NORTHWESTERLY WINDS.
A BRIEF PERIOD OF MVFR PERHAPS IFR CONDITIONS SEEM LIKELY FOR
TPA...PIE...SRQ AND LAL 03-07Z. ACTIVITY EXPECTED TO BE WEAKENING AS
IT REACHES PGD...FMY AND RSW 06-10Z. WIND GUSTS IN EXCESS OF 25
KNOTS POSSIBLE FRIDAY.

&&

.MARINE...
SOUTHERLY FLOW INTO THE EARLY EVENING AHEAD OF AN APPROACHING COLD
FRONT WILL SHIFT TO THE NORTHWEST FROM NORTH TO SOUTH OVERNIGHT
AFTER THE FRONTAL PASSAGE. STRONG COLD AIR ADVECTION WILL SUPPORT
HAZARDOUS CONDITIONS QUICKLY DEVELOPING. HIGH END SMALL CRAFT
ADVISORY CRITERIA SHOULD BE EASILY MET WITH GALE CONDITIONS POSSIBLE
AT TIMES...ESPECIALLY AFTER MIDNIGHT THROUGH THE MORNING HOURS OF
FRIDAY. ANY GALE FORCE GUSTS SHOULD BE OVER BY LATE FRIDAY
EVENING...HOWEVER ADVISORY CRITERIA WINDS AND SEAS WILL PERSIST
THROUGH AT LEAST FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD OVER
THE REGION FOR THE SECOND HALF OF THE WEEKEND ALLOWING WINDS AND
SEAS TO SUBSIDE BELOW HEADLINE CRITERIA. THE NEXT COLD FRONT IS
ANTICIPATED DURING THE EARLY/MIDDLE PORTION OF NEXT WEEK.

THE POTENTIAL FOR HIGH SURF DOES EXIST FOR FRIDAY/FRIDAY NIGHT AS
SWELL GENERATED OVER THE CENTRAL/EASTERN GULF ARRIVES AT OUR
COASTLINE. WILL CONTINUE TO EVALUATE THIS POTENTIAL AND THE
RESULTING ELEVATED RISK OF RIP CURRENTS THAT WILL LIKELY ACCOMPANY
THE SURF.

&&

.FIRE WEATHER...
A STRONG FAST MOVING COLD FRONT WILL MOVE THROUGH THE PENINSULA
TONIGHT WITH SHOWERS AND A FEW THUNDERSTORMS. MUCH COLDER AND DRIER
AIR WILL MOVE IN BEHIND THE FRONT LATE TONIGHT AND FRIDAY
ACCOMPANIED BY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH. THIS WILL
RESULT IN RED FLAG CONDITIONS FOR MOST LOCATIONS. TEMPERATURES WILL
DROP BELOW FREEZING FOR MUCH OF THE INTERIOR NATURE COAST FRIDAY
NIGHT WHICH WILL KILL TENDER VEGETATION. HUMIDITIES WILL DROP TO
BETWEEN 20 AND 25 PERCENT AGAIN SATURDAY AFTERNOON...BUT WINDS WILL
BE LIGHTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  52  62  39  62 /  80   0   0   0
FMY  59  67  39  66 /  60  10   0   0
GIF  50  63  32  63 /  60   0   0   0
SRQ  57  64  42  64 /  70  10   0   0
BKV  46  60  31  62 /  80   0   0   0
SPG  54  62  47  63 /  80   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
     MORNING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.

     RED FLAG WARNING FROM NOON TO 6 PM EST FRIDAY FOR
     CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 4 PM FRIDAY TO 10 AM EST
     SATURDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
     NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

     GALE WARNING FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY FOR
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
     BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM.

&&

SYNOPSIS/SHORT TERM/MARINE...MROCZKA
LONG TERM...RUDE
AVIATION...JILLSON
FIRE WEATHER...MROCZKA/JILLSON
Hazardous weather outlook, Dec 20, 5:05 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EST THU DEC 20 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-202215-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
505 AM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
THIS AFTERNOON AND TONIGHT - AN APPROACHING COLD FRONT WILL
RESULT IN SOUTHERLY WINDS THAT INCREASE IN THE AFTERNOON INTO THE
15 TO 20 KNOTS RANGE. SOUTHWEST WINDS SHIFT TO NORTHWEST TONIGHT
AT 20 TO 25 KNOTS...EXCEPT TO AROUND 25 KNOTS WITH GUSTS TO GALE
FORCE ON THE OFFSHORE WATERS BETWEEN ENGLEWOOD AND SUWANNEE RIVER.
A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS EVENING FOR THE BAY
AND THE COASTAL WATERS...BUT WITH A GALE WATCH 20 TO 60 MILES
OFFSHORE BETWEEN ENGLEWOOD AND SUWANNEE RIVER. THESE WIND SPEEDS
ALONG WITH THE RESULTANT SEAS ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

...THUNDERSTORM IMPACT...
TONIGHT - THE FRONT MOVES THROUGH THE AREA FROM NORTH TO SOUTH
DURING THE LATE EVENING AND EARLY MORNING HOURS OF
FRIDAY...BRINGING A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME VERY ROBUST AND
PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...WIND AND SEA IMPACT...
HIGH PRESSURE BUILDS IN BEHIND THE FRONT WITH NORTHERLY WINDS OF 20
TO 25 KNOTS...WITH GUSTS TO GALE FORCE MAINLY OFFSHORE...AND SEAS
UP TO 10 FEET. THESE WINDS AND SEAS WILL CONTINUE TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY AND INTO LATE FRIDAY
NIGHT.

...RIP CURRENT IMPACT...
ELEVATED WINDS AND SEAS ARE EXPECTED TO PRODUCE HIGH SURF AND A
GREATER THREAT OF RIP CURRENTS ALONG THE BEACHES FRIDAY. A HIGH
SURF ADVISORY WILL LIKELY BE NEEDED.

...EXCESSIVE COLD IMPACT...
A DRY AND COLD AIR MASS BEGINS WORKING IN FRIDAY WITH FREEZING
TEMPERATURES EXPECTED LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING FROM PASCO COUNTY NORTHWARD. A FREEZE WATCH HAS BEEN
ISSUED FOR 2 TO 5 HOURS OF TEMPERATURES IN THE UPPER 20S TO
 LOWER 30S. COLD SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT
INDOORS DURING THE NEXT 24 HOURS. PETS SHOULD ALSO BE BROUGHT
INDOORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:50 AM ESTFreeze WatchTBWSumter26 hr
Dec 20, 3:57 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter9 hr
Dec 20, 4:31 AM ESTGale WatchTBW12 hr
Dec 20, 4:31 AM ESTSmall Craft AdvisoryTBW53 hr
Dec 20, 1:08 PM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr
Dec 20, 6:02 PM ESTSpecial Marine WarningTBW118 min

Nearby

Gale Warnings in Florida, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.